Jump to content

Yay-My guts are working again


MightyMouse
 Share

Recommended Posts

Since I've been whining and whimpering for a while now, I thought I'd share one good tidbit. My GI system is running again, although slow. I have to stick to just one dose of pain meds at night as that was, I feel, the culprit in stopping my already slow system (delayed emptying, gastroparesis, slow motility/transit).

So, between changing the med regimen and drinking even MORE water, I am now somewhat slimmer than a few days ago ;) if ya get my drift... ;):unsure:B);)

Now, I need to get back into a better sleep habit... er. Yah. It's 3:23 am. I'm WIDE awake here peeps. ;) oh well. Could be WAY worse things.

Nina

Link to comment
Share on other sites

Opioid drugs (including morphine and OxyContin) cause constipation by slowing down intestinal transit. Unfortunately, people don't develop tolerance of the constipating effects of opioids. The American Pain Society recommends that a stimulant laxative be considered for people who are receiving opioid drugs, for as long as they are taking the opioid. A stimulant laxative stimulates the intestinal tract to move things along. In contrast, osmotic laxatives (e.g., milk of magnesia or glycolax) work by drawing water into the intestinal contents. Osmotic laxatives are insufficient for managing opioid-induced constipation: they provide the "moosh" but not the "push."

Sometimes doctors forget to mention the stimulant laxative, because they don't have to write a prescription for it. You have to ask them about it. It's also a good idea to talk to your pharmacist about it. If the stimulant laxative works for you, you might be able to tolerate a higher dose of opioid and get better pain control.

Link to comment
Share on other sites

thanks LT, I'm on glycolax...but I also have taken to drinking a cup of green tea mid afternoon, in addition to my morning cup-o-joe. The combo seems to be stimulant enough for me right now w/o having to go to the otc stimulant based laxatives. I never really tolerated those well.

Nina :unsure: off to nap

Link to comment
Share on other sites

Guest Julia59

Glad to hear you feeling a little lighter! Nothing worse then feeling like you have swallowed a bowling ball................ ;)

I hope things continue to move along for you, if you know what I mean..... ;)

Julie :0)

Link to comment
Share on other sites

nina -

glad to hear that things are at least heading in the right direction.

hopefully this will be the beginning of an upswing...

;) melissa

Link to comment
Share on other sites

Since I've been whining and whimpering for a while now, I thought I'd share one good tidbit. My GI system is running again, although slow. I have to stick to just one dose of pain meds at night as that was, I feel, the culprit in stopping my already slow system (delayed emptying, gastroparesis, slow motility/transit).

So, between changing the med regimen and drinking even MORE water, I am now somewhat slimmer than a few days ago ;) if ya get my drift...  :)  :)  :huh:  ;)

Now, I need to get back into a better sleep habit... er. Yah. It's 3:23 am. I'm WIDE awake here peeps.  :)  oh well. Could be WAY worse things.

Nina

delayed emptying, gastroparesis, slow motility/transit

Exactly what im going through now. I cant eat its that bad, my water intake has been decreased cause i can keep anything down withough feeling like theres a cow in my stomach. I been the toilet 2 times today, i havnt been for about 4 days!

Link to comment
Share on other sites

I have gastro paresis and it is very severe right now. I am on a feeding to called the je-junostomy tube and the bad thing is my body wants to reject the tube. My body hates the feeding. I take all my water threw the tube. And for the canned food I can only take about a can a day and have to way water it down. My intestines hate this. It tends to reflux back up into my stomach and make me even more ill. The Doctors think it is just a foreign object tin my body and my body is saying get this thing out of here!

So I take SO many supplements to help keep my nutrition some what stable.

I have NOT found anything that seems to help with my nausea. High dose of Zofran helps but only for a like two hours and I cannot afford it. Does anyone have any suggestions of what worked for you. I have taken zofran, kytril, compazine, and phenegran. No of those really worked for me.

The only things I can eat are like some nf yogurts such as lime, vanilla, and lemon flavors. I can not eat any of the fruity ones. I can eat english muffins and white bread and some gen soy chips. That is it. And even then I still some times end up throwing up 2 to 4 hours later and I fight NOT throwing up allot. I get so tired of eatingthe same damnthing every day. I allow my self small binges just to keep my sanity. Such as a little ice cream or some tomatoe soup etc. Things that I know will come up easy and not hurt me so much. I know it will come back up but I do not know how to just totally quite eating. It drivesme crazy!! If I did not have an appetite than it would be easy for me to just give up food. But in my case I still have an appetite!

So for you and others that have Gasto paresis how do you deal with this?

I would love to hear from others who deal with Gastro Paresis and what you have gone threw. I have not really talked to any one else and I would love to know how others deal with it and maybe that might give me some new insight ;-).

I am glad you are feeling better. That has got to be a wonderful feeling to have some relief.

Link to comment
Share on other sites

Nina

So glad to hear that things are working again. It's amazing what the rest of the world takes for granted with a little "flush!"

Oh, I know how you feel. I'm on morphine and have gastroparesis anyways. Glycolax sometimes does the trick. I don't want to write a blog but it becomes quite a daily focus, doesn't it?!!

---To hope-ful, I am so sorry that this has become such an overwhelming problem. You are smart to find some treats to enjoy.

---Ithomas, Stimulants full-time? Wouldn't that get to be the slow tolerance build-up and after a few years you'd need a handful? Or is that just the price we pay?

-Deb

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...